Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 83, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 22, 2015, 9:39 AM CST. It took effect at Nov 22, 2015, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2015, 9:39 AM CST (15:39 UTC)
- In effect from
- Nov 22, 2015, 6:00 PM CST
- Expired
- Nov 23, 2015, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
801 WHUS73 KGRB 221539 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 939 AM CST SUN NOV 22 2015 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO MONDAY MORNING... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TONIGHT INTO MONDAY MORNING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION. HIGH WAVES WILL REMAIN TOWARD AND OVER THE OPEN WATERS. LMZ521-522-541>543-222345- /O.NEW.KGRB.SC.Y.0083.151123T0000Z-151123T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 939 AM CST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS TONIGHT...AND VEER WEST ON MONDAY. WINDS WILL EASE BY MONDAY AFTERNOON. * WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 7 FT ON LAKE MICHIGAN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
986 WHUS73 KGRB 222132 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CST SUN NOV 22 2015 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO MONDAY MORNING... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TONIGHT INTO MONDAY MORNING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION. HIGH WAVES WILL REMAIN TOWARD AND OVER THE OPEN WATERS. LMZ521-522-222245- /O.CAN.KGRB.SC.Y.0083.151123T0000Z-151123T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 332 PM CST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ541>543-230545- /O.CON.KGRB.SC.Y.0083.151123T0000Z-151123T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 332 PM CST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS TONIGHT...AND VEER WEST ON MONDAY. WINDS WILL EASE BY MONDAY AFTERNOON. * WAVES...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
608 WHUS73 KGRB 230228 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 828 PM CST SUN NOV 22 2015 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO MONDAY MORNING... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TONIGHT INTO MONDAY MORNING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION. HIGHEST WAVES WILL REMAIN TOWARD AND OVER THE OPEN WATERS. LMZ541>543-231030- /O.CON.KGRB.SC.Y.0083.000000T0000Z-151123T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 828 PM CST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS OVERNIGHT...AND VEER WEST ON MONDAY. WINDS WILL EASE BY MONDAY AFTERNOON. * WAVES...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
192 WHUS73 KGRB 230934 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 334 AM CST MON NOV 23 2015 .ALTHOUGH WINDS WERE DIMINISHING...WAVES GENERATED BY GUSTY SOUTHWEST WINDS SUNDAY INTO SUNDAY EVENING WILL CONTINUE THIS MORNING. LMZ541>543-231745- /O.CON.KGRB.SC.Y.0083.000000T0000Z-151123T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 334 AM CST MON NOV 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...SOUTHWEST WINDS OF 10 TO 15 KNOTS WILL VEER TO THE WEST. * WAVES...WAVES OF 3 TO 5 FEET THIS MORNING WILL DIMINISH TO 2 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 2:58 AM CST, 6 hours 41 minutes earlier.
Area forecast discussion, Nov 22, 2:58 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 258 AM CST SUN NOV 22 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 252 AM CST SUN NOV 22 2015 SOME LIGHT SNOW TONIGHT...ESPECIALLY ACROSS THE NORTH AND NORTHEAST. TEMPERATURES RETURNING TO ABOVE FOR THE HOLIDAY- SHORTENED WORK WEEK...FOLLOWED BY A VERY WET THANKSGIVING. LARGE SCALE CHANGES DURING THE PERIOD WL BE TIED TO THE MOVEMENT OF A POSITIVE UPR HEIGHT ANOMALY EXPECTED TO MIGRATE EWD FM THE PACIFIC ARND 50-60N. AS THE ANOMALY/RIDGE APPROACHES THE WEST COAST THE NEXT COUPLE DAYS...IT WL HELP GENERATE DOWNSTREAM TROFFING OVER THE SWRN CONUS. THE RESULT WL BE A STG SWLY UPR FLOW ACRS THE MIDDLE OF THE COUNTRY BY MID-WEEK. THE POSITIVE ANOMALY WL CONT PROGRESSING EWD ACRS NOAM DURING THE LATTER PART OF THE PERIOD. THAT WL CAUSE THE UPR FLOW TO SPLIT...WITH MUCH OF THE ENERGY IN THE WRN UPR TROF GETTING LEFT BEHIND IN THE SRN BRANCH OF THE SPLIT. AFTER A SEASONABLY COOL START...TEMPERATURES WL QUICKLY TREND UPWARD...LIKELY PEAKING 10-15F DEGREES ABOVE NORMAL FOR THANKSGIVING BEFORE DROPPING OFF CLOSE TO SEASONAL NORMALS AGAIN AGAIN LATE IN THE PERIOD. THE DEVELOPING SW FLOW REGIME MID-WEEK WL ALLOW THE GULF TO OPEN UP AND PROVIDE MOISTURE TO A A SLOW MOVING FRONTAL SYSTEM CROSSING THE AREA. THAT SHOULD RESULT IN WELL ABV NORMAL PCPN AMNTS. && .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 252 AM CST SUN NOV 22 2015 FAIRLY QUIET WEATHER EXPECTED IN THE SHORT-TERM. PATCH OF CLDS WORKING EWD ACRS MN EARLY THIS MORNING WAS PRODUCING A FEW FLURRIES. MODELS INDICATED THOSE CLDS SHOULD DECR AND SHIFT MORE SE WITH TIME. WL ACCEPT THAT IDEA FOR NOW...BUT KEEP WATCHING STLT AND RADAR TO MAKE SURE THE TREND MATERIALIZES. CLIPPER-TYPE SYSTEM WL SWEEP SEWD TOWARD LAKE SUPERIOR TNGT. FORCING IS MULTI-FACETED...WITH SOME QG FORCING...ISENT LIFT...AND UPR DIV IN LFQ OF UPR SPEED MAX. BUT FORCING MOVES THROUGH VERY QUICKLY AND MOISTURE WL BE LIMITED. MUCH OF THE LIFT WL PROBABLY GO INTO ACHIEVING SATURATION. STRUCTURED FCST WITH BEST POPS IN THE N/NE...AND ARND AN INCH OF SNOW IN THOSE AREAS. ALSO ADJUSTED TO HAVE A SHORTER PERIOD OF HIGHER POPS...WHICH FITS BETTER WITH THE SPEED AT WHICH SYSTEM WL MV THROUGH. THERE WERE HINTS THAT PCPN COULD TAPER TO FZDZ OVER ESP THE SW PART OF THE FCST AREA. BUT HAVE SEEN MUCH BETTER LOOKING FZDZ SITNS FAIL TO MATERIALIZE...AND THIS IS ALSO THE AREA WHERE SATURATION IS MOST QUESTIONABLE. SO...LEFT PCPN TYPE AS ALL SNOW AND ALLOW DAY SHIFT TO TAKE ANOTHER LOOK. USED BLEND TO TOP PERFORMING GUIDANCE PRODUCTS FOR MAX TEMPS TDA AND MON. WITH MILDER AIR OVERSPREADING THE AREA TNGT...TEMPS SHOULD BE STEADY OR SLOWLY RISE. USED BROAD BASED BLEND OF GUIDANCE PRODUCTS TO CONSTRUCT 3-HOURLY TEMP GRIDS FOR TNGT...AND GENERATED MIN TEMP GRID FM THOSE. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 252 AM CST SUN NOV 22 2015 THE MEDIUM RANGE MODELS ARE IN VERY GOOD AGREEMENT WITH THE EVOLVING PATTERN FOR THE NEXT WEEK...WHICH FEATURES AN AMPLIFYING RIDGE OVER THE WEST COAST...A CLOSED UPPER LOW PINCHING OFF OVER THE SW CONUS...AND A SLOW EASTWARD MOVING NORTHERN STREAM TROUGH. MINOR TIMING DIFFERENCES EXIST WITH THE FORWARD MOVEMENT OF THIS NORTHERN STREAM TROUGH AND ASSOCIATED COLD FRONT. THINK A BLEND OF THE GFS/ECMWF WILL WORK FOR MUCH OF THIS FORECAST. MONDAY NIGHT THROUGH TUESDAY NIGHT...THE GFS DEPICTS PLENTY OF LOW CLOUDS HANGING AROUND MONDAY EVENING...BUT THESE SHOULD BE GRADUALLY EXITING TO THE NORTHEAST AS A SURFACE RIDGE AXIS MOVES INTO THE CENTER OF THE STATE BY 12Z TUE. BUT AS THE LOW CLOUDS DEPART...A RATHER THICK BLANKET OF MID AND HIGH CLOUDS WILL BE INCOMING...SO A WINDOW FOR CLEAR SKIES LOOKS RATHER BRIEF. THE HIGH PRESSURE MOVES ACROSS THE REGION DURING THE MORNING PROMPTING WINDS TO SHIFT TO THE SOUTHEAST IN THE AFTERNOON AS THE HIGH DEPARTS. LOW LEVEL TEMPS MODERATE SOME...BUT SHOULD STILL HAVE PLENTY OF MID AND HIGH CLOUDS AROUND...SO TEND TO THINK THE MODERATING AIRMASS WILL HAVE LITTLE IMPACT IN BOOSTING SURFACE TEMPS. GULF MOISTURE STARTS TO GET DRAGGED INTO THE NORTHERN MISSISSIPPI VALLEY TUESDAY NIGHT. MAY SEE A LOW OVERCAST DEVELOP OVER THE NORTHERN TERRAIN LATE. OTHERWISE...LOWS WILL BE WARMING COMPARED TO PREVIOUS NIGHTS. REST OF THE FORECAST...LOW CLOUDS WILL SPREAD EAST ON WEDNESDAY AHEAD OF A SLOW MOVING COLD FRONT. DEPTH OF THE SATURATED LAYER WILL BE GROWING FROM WEST TO EAST THROUGH THE DAY...WHICH WILL INCREASE THE CHANCE OF PRECIPITATION. SOME POSSIBILITY OF FREEZING DRIZZLE TO START OUT THE DAY ACROSS THE FAR NORTH AND WILL ADD TO THE FORECAST. THE CHANCE OF WIDESPREAD RAINFALL ONLY IMPROVES WEDNESDAY NIGHT INTO THURSDAY AS THE FRONT MOVES INTO NORTHERN WISCONSIN. SOME DECENT RAINFALL WILL BE POSSIBLE ON THURSDAY AHEAD OF A SURFACE WAVE LIFTING NORTHEAST ALONG THE FRONT. PENDING THE TIMING OF THE FRONT...WILL HAVE TO WATCH FOR THE POTENTIAL OF WINTRY PRECIP BEHIND THE FRONT THURSDAY AFTERNOON THROUGH FRIDAY. ACCUMULATING SNOW REMAINS POSSIBLE...HIGHEST CHANCES ACROSS THE NORTH. PRECIPITATION EXITS TOWARDS THE SECOND HALF OF FRIDAY. COLDER AND BLUSTERY CONDITIONS RETURN BEHIND THE FRONT FOR NEXT WEEKEND. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 252 AM CST SUN NOV 22 2015 FAIRLY QUIET/FAVORABLE AVIATION WX EXPECTED TDA. CIGS AND VSBYS WL DROP PRIMARILY INTO THE MVFR CATEGORY IN MOST AREAS TNGT AS THE SNOW MOVES THROUGH. BRIEF IFR CONDITIONS ARE POSSIBLE...MAINLY IN THE N/NE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MPC AVIATION.......SKOWRONSKI
Hazardous weather outlook, Nov 22, 3:01 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 301 AM CST SUN NOV 22 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 301 AM CST SUN NOV 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS TRAVEL ARE POSSIBLE DUE TO LIGHT SNOW. SNOWFALL AMOUNTS SHOULD RANGE FROM AROUND AN INCH ACROSS THE NORTH...TO ONLY A DUSTING OVER CENTRAL AND EAST-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMALL CHANCE OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN ACROSS NORTH-CENTRAL WISCONSIN WEDNESDAY MORNING...WHICH COULD RESULT IN SLICK ROADWAYS. THE NEXT CHANCE FOR ACCUMULATING SNOW WILL OCCUR THURSDAY NIGHT INTO FRIDAY...MAINLY OVER NORTHERN WISCONSIN. IT IS TOO EARLY TO DETERMINE POSSIBLE ACCUMULATIONS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-231200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 301 AM CST SUN NOV 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHERLY GALE FORCE GUSTS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ON LAKE MICHIGAN. SKOWRONSKI/MPC
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.